Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 84, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 30, 2019, 3:51 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2019, 3:51 PM MST (22:51 UTC)
- Expired
- Aug 30, 2019, 4:30 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 31 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297 WUUS55 KTWC 302251 SVRTWC AZC019-023-302330- /O.NEW.KTWC.SV.W.0084.190830T2251Z-190830T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tucson AZ 351 PM MST Fri Aug 30 2019 The National Weather Service in Tucson has issued a * Severe Thunderstorm Warning for... East central Pima County in southeastern Arizona... North central Santa Cruz County in southeastern Arizona... * Until 430 PM MST. * At 350 PM MST, a severe thunderstorm was located 8 miles east of Green Valley, moving southwest at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Sahuarita, Green Valley, East Sahuarita, Amado, Madera Canyon and Arivaca Junction. This includes the following highways... Interstate 19 between mile markers 27 and 41. Route 83 between mile markers 46 and 49. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3161 11094 3177 11121 3194 11087 3188 11066 TIME...MOT...LOC 2250Z 041DEG 9KT 3181 11088 HAIL...0.75IN WIND...60MPH $$ Zell
2 follow-up statements
060 WWUS55 KTWC 302312 SVSTWC Severe Weather Statement National Weather Service Tucson AZ 412 PM MST Fri Aug 30 2019 AZC019-023-302330- /O.CON.KTWC.SV.W.0084.000000T0000Z-190830T2330Z/ Pima-Santa Cruz- 412 PM MST Fri Aug 30 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR EAST CENTRAL PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES... At 412 PM MST, a severe thunderstorm was located 7 miles southeast of Green Valley, moving southwest at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Sahuarita, Green Valley, East Sahuarita, Amado, Madera Canyon and Arivaca Junction. This includes the following highways... Interstate 19 between mile markers 27 and 41. Route 83 between mile markers 46 and 49. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3161 11094 3177 11121 3194 11087 3188 11066 TIME...MOT...LOC 2312Z 041DEG 9KT 3177 11092 HAIL...0.75IN WIND...60MPH $$ Zell
585
WWUS55 KTWC 302331
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
431 PM MST Fri Aug 30 2019
AZC019-023-302341-
/O.EXP.KTWC.SV.W.0084.000000T0000Z-190830T2330Z/
Pima-Santa Cruz-
431 PM MST Fri Aug 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA AND NORTH
CENTRAL SANTA CRUZ COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However, heavy
rain is still possible with this thunderstorm.
LAT...LON 3161 11094 3177 11121 3194 11087 3188 11066
TIME...MOT...LOC 2331Z 041DEG 9KT 3174 11095
$$
ZellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:42 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 30, 2:42 PM MST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 242 PM MST Fri Aug 30 2019 .SYNOPSIS...Expect a little more thunderstorms this evening compared to yesterday. Otherwise, a favorable weather pattern for daily afternoon and evening thunderstorms will remain in place through at least the middle of next week. The prospect of daily rain chances will also help moderate daytime temperatures, with readings closer to normal by next week. && .DISCUSSION...The upper high centered over southwest Arizona today will meander northeast to the Four Corners region this weekend. This will keep a favorable monsoonal flow in place. Embedded in this flow, models continued to show at least a couple of inverted troughs or disturbances affecting southern Arizona. This will likely favor another active period of thunderstorms over the weekend. This shower and thunderstorm activity should continue into next week as the flow pattern remains favorable. Models hint at another disturbance moving north from mexico, which could enhance thunderstorm coverage the middle of next week. However by late next week, models suggested that the flow pattern will become less favorable for daily thunderstorms as the upper high transitions to another location. && .AVIATION...Valid through 01/00Z. Expect isolated to scattered -TSRA/-SHRA this evening. Localized areas of TSRA/SHRA this evening and again Saturday, with the best chance for areas south and east of TUS, including KDUG/KOLS. Brief MVFR based on CIGS/VSBY from heavier TS will be possible this evening and again Saturday afternoon. VCSH/-TSRA may continue until around midnight tonight. Expect FEW/SCT clouds between 8k-12k ft AGL with BKN-OVC AOA 20k ft AGL. Expect WNW winds of 6-11kts with gusts to 18kts during the afternoon. Gustier winds possible around TS. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A favorable flow regime combined with adequate moisture will result in the daily cycle of mainly afternoon and evening isolated to scattered showers and thunderstorms through the holiday weekend into next week. Expect gusty and erratic winds with the stronger thunderstorms. Otherwise, 20-foot winds will be terrain driven mainly under 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:14 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Aug 30, 3:25 PM MST | Areal Flood Advisory | TWC | Pima | 110 min |
| Aug 30, 4:02 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Aug 30, 4:47 PM MST | Special Weather Statement | TWC | Cochise | 28 min |
| Aug 30, 4:49 PM MST | Special Weather Statement | TWC | Greenlee | 41 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.